Posted 6/17/2014 11:08 PM (GMT -6)
I had my first flare in August 2013, was able to obtain remission after a tough go, via scope by the middle of November and taper off 80mg Prednisone my December.
I ultimately ended up on Humira 40mg every other wee, and 4.8g Lialda. I also take fish oil and a multivitamin.
Before I got sick I had a one time event of very severe leg cramps that basically left me wallowing on the floor. My muscles felt like they were spasming and would pull my my toes upward and they would get stuck. This lasted about 15minutes. However, the next day, my muscles were sore like I had done a tough calf work out in the gym.
However, recently (about 3 weeks ago), I started having them ever 2-3 days. My first thought was my electrolytes (although potassium doesn't make since- no diarrhea, vomiting, or any potassium wasting diuretics) I started supplementing with Magnesium. I saw my PCP who also felt vitamins...so he added calcium and vitamin D, the GYN told me to increase my mag intake after I saw her today.
I don't disagree with them on any of those treatments, but I am curious if anyone else has experienced this? I'm wondering if it is a possible side effect of the meds- although I really didn't find much in regards to that...it's not the end of the world, but is quite miserable when it happens, and the look on my helpless boyfriends face when it happens is even worse!